Most make one sluggish. Most atidepressants make patients slow,lazy,unfriendly .WellbutrinXL was given by a doctor but couldn't handle the side effects.
Most antidepressants as you mentioned cause drowsiness or tiredness except for the Wellbutrin. You might want to investigate Nuvigil as it makes one energetic and does effect the same brain chemical as the Wellbutrin. The only side effect I had at first was insomnia and headache. I take it first thing in the morning so to avoid the insomnia and the headache wasn't a problem after being on a little while.
Oh I almost forgot to mention the antidepressant I am on. I take Pristiq which corrected by excessive sleepiness shortly after starting. It is a relatively new antidepressant and I really like it. Still had some mild nausea when I first started it but that went away after the first couple of weeks.
BTW, I sent you a private message, did you receive it? Might want to check your e-mail settings under My Settings and click on notify of private messages.
Just my thoughts and experiences,
Hi ace-rick. I've been on most of medications, in regards to depression. I went back through my notes, I've kept a medication diary, in as much to the drugs I've been on in my life. Monamine oxidase inhibitors or maoi's are what may help you here. But, I know, another but, they are prescribed as a last line of defence so to speak. Its given when the cyclic, ssri's antidepressants do not seem to help or work for you. I was on parnate, and I had a very reasonable, good reaction in regards to the physical side effects. Only problem, it caused me many a sleepless night ,so benzodiazepine was added. I may say this, it depends so much on your own body. For instance, my anxiety levels will fight medications. By fight, if a med is supposed to curb my anxiety, my body will by no choice of my own, fight that medication.
So in a nutshell, the answer is to your question is yes, there are medications out there, say stelazine, nozanan or tofranil whatever, one adds weight, or another one causes blurry vision, one makes you sleepy. All the principles behind psychiatric drugs works on the brain. And thats the culprit. And thats the challenge. Its a mental thing/issue. ha! my humor for the day. best of wishes.
Here is my 2 cents. Probably more like 8 because it may be long. First of all I am sorry I am late chiming in, I am new to this forum. Second is to browneyes, find a different dr. Hate to sound harsh but I am really tired of dr. That do not listen to their patients. There are so many AD meds out there, there is no reason for him not to try something else when side effects are intolerable.
Ok hi Rick, sorry had to get that off my chest. I have a similar issue to you. The AD meds help my sadness but I have no motivation to get my butt out of bed. To the point where I struggle with myself to get up and shower. I think that is so embarrassing to even say but true. Anyway I was on Effexor for GAD for 7 years then cymbals for 3 for MDD. The depression is much worse than the anxiety now a,though both are always there. They tried me on Remeron and new med Viibryd and both shot my BP and HR up. After last one went off meds for a week. Very very bad, don't ever do that. I was so sick I could not even regulate my body temp. Anyway went to the dr in inconsolable tears and walked out with a script for Zoloft. I thought oh here we go again. I really wanted Wellbutrin but since I have epilepsy I was told AGAIN, absolutely not. I know SSRI's should take a min of ten days to do anything but I swear to you by the next morning I was a new person. I have not cried and my energy even seems to be better. It has only been 6 days so maybe too early to tell but may be worth it.
As far as the nuvigil goes I asked the dr. And she said they can't get insurance to pay for it.
I hope this helps. We all deserve to enjoy our lives, not watch it pass us by.
Many answers here are incorrect. SSRI’s have the ability to bring one over their individual threshold which already tends to be low due to depression. SSRI’s can bring you above the threshold of your current depressive state which in turn can raise energy levels. A better option for energy (obviously besides stimulants) is an SNRI. SNRIs such as Cymbalta deal with norepinephrine(adrenaline) which causes a rise in energy. Anti depressants fall into a category of multiple different drugs. 1st generation anti depressants tend to make you tired. Atypical or newer generation anti depressants usually don’t. SSRI’s should be carefully monitored in someone with bipolar due to the fact that they can cause hypomanic or manic episodes by bringing you above your normal threshold.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Sep 2011 • 1 answer
Posted 3 Jul 2014 • 4 answers
Posted 13 Nov 2016 • 6 answers
Posted 4 Apr 2018 • 0 answers
Posted 25 Apr 2018 • 0 answers